MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD

PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD
Catalog Number 4002C1450
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the pet lock was intact at the proximal end of the pusher assembly.Bends were present on the pusher assembly approximately 39.0 cm and 103.0 cm from the proximal end.The embolization coil had offset coil winds on its proximal end and was intact with the distal detachment tip (ddt) of the pusher assembly.Evaluation of the returned pc400 revealed offset coil winds on the proximal end of the embolization coil.If the introducer sheath is not seated properly within the hub of the parent catheter, damage such as offset coil winds may occur.The offset coil winds likely contributed to the reported inability to advance the device through the microcatheter.During functional testing, the pc400 was able to advance through the returned lantern with minor resistance.Further evaluation revealed bends on the pusher assembly.These bends were likely incidental to the reported complaint and may have occurred during packaging for return to penumbra.Evaluation of the returned lantern revealed an ovalization.There was no complaint allegation against the lantern and 13 coils were deployed without issue after the complaint pc400.Based on the return condition and the reported complaint the ovalization on the returned lantern is likely incidental to the reported complaint and may have occurred during packaging for return to penumbra.Penumbra coils and catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the right pulmonary artery using penumbra coil 400s (pc400s).During the procedure, the physician attempted to place a pc400 in the target vessel using a lantern delivery microcatheter (lantern); however, resistance was encountered approximately two centimeters through the lantern and the pc400 would not advance further.Therefore, the pc400 was removed.The procedure was completed using additional pc400s, other coils, and the same lantern.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA COIL 400
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8239862
Report Number3005168196-2019-00053
Device Sequence Number1658095
Product Code HCG
UDI-Device Identifier00814548010687
UDI-Public00814548010687
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/12/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/19/2025
Device Catalogue Number4002C1450
Device Lot NumberF77801
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2018
Initial Report FDA Received Date01/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005